Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Now that I'm not on SSRI I feel like an open wound ST

Posted by Ritch on June 17, 2002, at 12:05:40

In reply to Now that I'm not on SSRI I feel like an open wound, posted by ST on June 17, 2002, at 2:42:16

> Hi,
>
> Do SSRIs or ADs keep us from feeling?
>
> For anyone not familiar with my posts, let me say that meds have saved my life. I'm a bipolar II and I would have killed myself due to my depression if not for them. But now I'm a bit confused. Here goes: I was on Depakote and Wellbutrin for about two years. It kept me stable, but I was still incredibly, deeply depressed. So an SSRI was added to the mix - Serzone. This lifted me and my life became "liveable" again. I then switched to two more SSRIS : first Celexa and then Effexor. Due to side effects, I am now off Effexor and back to only the Wellbutrin/Depakote combo. My doctor thinks I should see how this old combo goes for a while and perhaps not get back on another SSRI. I'd like to keep away from an SSRI since it killed my sex life.
>
> This is what I'm experiencing:
> I feel like an open wound. My moods and emotions are so mercurial, I can't keep track of them. *Everything* affects me, but magnified by about ten times! If I get angry, I get really angry and stay that way for a while....if I'm upset or sad, I can't shake it. I think I remember being like this before an SSRI was added to my meds....
> It's as if I've had a band aid on for 5 years and now I'm exposed. With an SSRI in my system, I let things roll off my back so much more easily! I'm so confused. I like this, to a certain degree. My sex life has returned, I really *feel* things now and I seem quicker and my mind is sharper. But everything affects me so profoundly. Could it be that things are heightened because I'm still getting the Effexor out of my system (I weaned slowly over three months and took my last dose about a month ago)? Or is it that SSRIs or ADs in general are like a wet blanket on some people's emotions? Or a crutch that substitutes for basic coping skills? I know I need a mood stabilizer and some kind of AD. I've always regarded meds as life saving help that can actually help bring back your "old self" ...But do ADS keep you from feeling?
>
> Thanks for listening,
> Sarah


I think the serotonergic meds don't necessarily "keep you from feeling". You have to think about what sorts of thoughts you are having that goes with those "feelings". What the SSRi's seem to do (for me anyway), is to stop *obsessing* about trifling stuff. I think what the SSRI's do for most is quell the obsessional angst that often accompanies bipolar or unipolar depression. They are more of an anxiolytic to me than an antidepressant. Sometimes I think that AD dosages are just way too high for many bipolars. Standard AD dosages make me purely miserable. But, I can't seem to "get away" from a tiny dose of an SSRI (or Effexor). Lithium is fairly serotonergic. You might try adding some on to your Depakote and see if the Wellbutrin-induced (IMO-possibly)hyper-reactivity chills out (so you don't need an SSRi).

hope this helps,

Mitch


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ritch thread:110134
URL: http://www.dr-bob.org/babble/20020617/msgs/110153.html